MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 04/08/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024, the perceval pvs23/m valve was implanted in a patient with type1 bicuspid valve.The surgery was mics avr, and aortic root rupture was noted after de-clamped.As such, they clamped again, repaired the hole with a pericardial patch and de-clamped again, but the bleeding did not stop and was re-clamped.The valve ring and basal half were reconstructed with artificial vessels and re-sized, but the white head of medium sizer did not pass through.As such, they downsized and implanted a pvs size 21/s no l.Reportedly, no leak was noted after implant.Based on the further information received, patient remained stable throughout the surgery.Reportedly, patient eventually passed away on (b)(6) 2024.Based on the medical judgment received, it is possible that the damage to the aortic root around the top of the rcc occurred be by cusa.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Device was returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The replication of collapsing phases was performed using the returned valve pvs 23/m and a demo accessory kit.No problems were encountered in the collapsing phase which has been completed with a good result.During the simulation of the valve deployment in silicon aortic root #21, no problems were encountered during the ballooning phase: the sealing at the annulus level is guaranteed; thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic roots from the outflow side, no paravalvular leaks was observed during the simulations.Considering the static conditions of the test the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Frome the information received, the anatomical structure both from a geometric (bicuspid) and consistency point of view of the aortic wall, required significant actions which led to a change in the choice of size to implant.Furthermore, based on the medical judgment received, it is possible that the damage to the aortic root around the top of the rcc occurred be by cusa.As such, the cause of the reported event could possibly be related to patient anatomy and surgery.It should also be noted that as reported in the perceval ifu, "data from clinical or in vitro testing are not available to establish the safe use of the perceval valve in patients with congenital bicuspid aortic valve.Therefore, careful consideration of its use is recommended in such cases, especially when the depth of the 2 sinuses in the lvot is unequal.".

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key19263491
Report Number3004478276-2024-00135
Device Sequence Number16789880
Product Code LWR
UDI-Device Identifier00896208000429
UDI-Public(01)00896208000429(240)ICV1209(17)260907
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2026
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale